Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 73, NWS Quad Cities, IA

June 16, 2014Cedar County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 4:36 PM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 39 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 4:36 PM CDT (21:36 UTC)
Expired
Jun 16, 2014, 5:15 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cedar County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:42 PM CDTHAIL 0.5Lisbon, IADIME SIZE OR SLIGHTLY BIGGER.
Jun 16, 4:44 PM CDTHAIL 11 S Mount Vernon, IA
Jun 16, 4:50 PM CDTTSTM WND DMGMartelle, IAPATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT. 2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN. DELAYED REPORT.
Jun 16, 4:55 PM CDTTSTM WND DMGMartelle, IASEVERAL TREES DOWN. ONE UP TO 4 FEET IN DIAMETER.
Jun 16, 4:55 PM CDTTSTM WND DMGMartelle, IAROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.
Jun 16, 4:55 PM CDTNON-TSTM WND DMGMartelle, IAROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.
Jun 16, 4:59 PM CDTHAIL 0.883 Ssw Anamosa, IA
Jun 16, 5:00 PM CDTHAIL 1.51 N Martelle, IAPING PONG SIZE HAIL ALONG WITH POWER LINES DOWN.
Jun 16, 5:01 PM CDTTSTM WND GST 605 Ene Anamosa, IA
Jun 16, 5:01 PM CDTHAIL 15 Ene Anamosa, IA
Jun 16, 5:03 PM CDTHAIL 1.751 W Anamosa, IAGOLF BALL SIZE LARGEST.
Jun 16, 5:05 PM CDTHAIL 0.752 Ssw Prairieburg, IAWINDS ESTIMATED 50MPH. SMALL TREE LIMBS DOWN. HAIL DURATIONI WAS 1 MIN.
Jun 16, 5:05 PM CDTHAIL 0.75Anamosa, IAWINDS 30 TO 40 MPH WITH SOME HEAVY RAIN.
Jun 16, 5:05 PM CDTHAIL 1.5Anamosa, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS53 KDVN 162136
SVRDVN
IAC031-105-113-162215-
/O.NEW.KDVN.SV.W.0073.140616T2136Z-140616T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  WESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  EASTERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 515 PM CDT

* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
  VERNON...AND MOVING NORTH AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LISBON AROUND 440 PM CDT.
  MECHANICSVILLE AROUND 445 PM CDT.
  MARTELLE AND SPRINGVILLE AROUND 455 PM CDT.
  MORLEY AND VIOLA AROUND 500 PM CDT.
  ANAMOSA AND STONE CITY AROUND 510 PM CDT.
  LANGWORTHY AROUND 515 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PARALTA...FAIRVIEW AND
WAPSIPINICON STATE PARK.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4229 9146 4229 9104 4186 9125 4186 9139
      4187 9155
TIME...MOT...LOC 2137Z 200DEG 28KT 4188 9141

HAIL...1.50IN
WIND...60MPH

$$

MCCLURE
3 follow-up statements
271 
WWUS53 KDVN 162147 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT MON JUN 16 2014

IAC031-105-113-162215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
LINN IA-CEDAR IA-JONES IA-
447 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JONES...NORTHWESTERN CEDAR AND EASTERN LINN COUNTIES UNTIL 515 PM
CDT...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LISBON...AND 
MOVING NORTH AT 30 MPH. AT 444 PM CDT...LINN COUNTY EMERGENCY 
MANAGEMENT RELAYED A REPORT OF QUARTER SIZE HAIL 1 MILE SOUTH OF
LISBON. 

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARTELLE AND SPRINGVILLE AROUND 455 PM CDT.
  MORLEY AND VIOLA AROUND 500 PM CDT.
  ANAMOSA AND STONE CITY AROUND 510 PM CDT.
  LANGWORTHY AROUND 515 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PARALTA...FAIRVIEW AND
WAPSIPINICON STATE PARK.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4229 9146 4229 9104 4186 9125 4186 9139
      4187 9155
TIME...MOT...LOC 2146Z 200DEG 28KT 4195 9138

HAIL...1.50IN
WIND...60MPH

$$

MCCLURE
030 
WWUS53 KDVN 162159
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT MON JUN 16 2014

IAC031-105-113-162215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
LINN IA-CEDAR IA-JONES IA-
459 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JONES...NORTHWESTERN CEDAR AND EASTERN LINN COUNTIES UNTIL 515 PM
CDT...

AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANAMOSA...AND 
MOVING NORTH AT 35 MPH. ANOTHER RAPIDLY DEVELOPING SEVERE 
THUNDERSTORM WITH LARGE HAIL WAS LOCATED JUST NORTHWEST OF WHITTIER
MOVING NORTHEAST AT 30 MPH. 

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMBER AROUND 505 PM CDT.
  LANGWORTHY AROUND 510 PM CDT.
  MONTICELLO AROUND 515 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CAMP COURAGEOUS...MONTICELLO
MUNICIPAL AIRPORT AND PICTURED ROCKS WILDLIFE AREA.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4229 9146 4229 9104 4186 9125 4186 9139
      4187 9155
TIME...MOT...LOC 2158Z 198DEG 32KT 4209 9128

HAIL...1.50IN
WIND...60MPH

$$

MCCLURE
315 
WWUS53 KDVN 162203
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT MON JUN 16 2014

IAC031-162213-
/O.CAN.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
CEDAR IA-
503 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4205 9151 4229 9146 4229 9104 4197 9119
TIME...MOT...LOC 2203Z 198DEG 32KT 4213 9126

$$

IAC105-113-162215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
LINN IA-JONES IA-
503 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JONES
AND NORTHEASTERN LINN COUNTIES UNTIL 515 PM CDT...

AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANAMOSA...AND 
MOVING NORTH AT 35 MPH. AT 503 PM CDT...A TRAINED SPOTTER REPORTED 
GOLF BALL SIZED HAIL IN ANAMOSA. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LANGWORTHY AROUND 510 PM CDT.
  MONTICELLO AROUND 515 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CAMP COURAGEOUS...MONTICELLO
MUNICIPAL AIRPORT AND PICTURED ROCKS WILDLIFE AREA.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4205 9151 4229 9146 4229 9104 4197 9119
TIME...MOT...LOC 2203Z 198DEG 32KT 4213 9126

HAIL...1.75IN
WIND...60MPH

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:10 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 16, 4:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT MON JUN 16 2014

.SYNOPSIS...
ISSUED AT 405 PM CDT MON JUN 16 2014

WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES
IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH
OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE
FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE
FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING
IN FAR NW IA/SW MN/NE NEB. A STRENGHTHENING LOW LEVEL JET WAS
POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES
ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

FORECAST FOCUS ON SEVERE WEATHER THIS EVENING.

LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER
EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO
80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS
WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG
WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH
HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING
MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD
DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD
ROAR ACROSS OUR NORTHERN HALF OF THE CWA.

TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO
OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND
HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE
LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND
100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

DEEP TROUGH IN THE WEST WILL GRADAULLY LIFT TO THE UPPER MIDWEST
BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND.
THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL
BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS
ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON
WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100.
THEREAFTER READINGS SHOULD REMAIN IN THE 80S.

EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE
HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 405 PM CDT MON JUN 16 2014

ISOLATED TO SCATTERED STORMS OVER NORTHEAST MO WILL LIFT NORTHWARD
OVER THE AREA AND CONTINUE TO DEVELOP INTO EARLY THIS EVENING.
A PULSE SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE. OTHERWISE... ANTICIPATE SEVERE STORMS OUT WEST TO MOVE
INTO AREAS MAINLY ALONG AND NORTH OF I-80 LATER THIS EVENING INTO
THE OVERNIGHT AHEAD OF A WARM FRONT. THESE STORMS WILL BRING RISK
OF VERY LARGE HAIL AND DAMAGING WINDS OF 60-80 MPH. AS RESULT HAVE
HIT THE MENTION OF STORMS HARDEST AT KDBQ AND KCID. CONDITIONS IN THE
STORMS WILL LOWER INTO MVFR TO IFR. RESIDUAL OUTFLOW BOUNDARIES
AND VEERING 50 KT LOW LEVEL JET MAY ALLOW FOR REDEVELOPMENT TO
PERSIST INTO EARLY TUE AM. ABUNDANT MOISTURE AND WET GROUND IN
SOME AREAS MAY ALLOW FOR PATCHY FOG 2-6SM TO DEVELOP TOWARD SUNRISE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...HAASE
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT MON JUN 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1205 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT
RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA
IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF
GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL
BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH
FLOODING DUE TO INTENSE RAINFALL RATES.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF
EASTERN IOWA NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS
LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON
WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT.

THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH
SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY
THREATS APPEAR TO BE HIGH WINDS AND HAIL.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING.

05/SHEETS/08

In the hours before

Local storm report, Jun 16, 4:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     HILLS                   41.57N 91.54W
06/16/2014                   JOHNSON            IA   TRAINED SPOTTER

            WINDS 60 MPH WITH SMALL TREE LIMBS DOWN.

&&

TEO
Local storm report, Jun 16, 4:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SE IOWA CITY            41.66N 91.54W
06/16/2014  E1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

BILLN
Local storm report, Jun 16, 4:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             2 ENE IOWA CITY         41.67N 91.51W
06/16/2014  E1.50 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

HAASE
Local storm report, Jun 16, 4:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     FUNNEL CLOUD     2 E WEST POINT          40.72N 91.41W
06/16/2014                   LEE                IA   LAW ENFORCEMENT

            MOVING NORTH.

&&

BILLN
Local storm report, Jun 16, 4:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     FUNNEL CLOUD     2 E WEST POINT          40.26N 91.15W
06/16/2014                   HANCOCK            IL   LAW ENFORCEMENT

            MOVING NORTH.

&&

BILLN
Local storm report, Jun 16, 4:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             E IOWA CITY             41.66N 91.54W
06/16/2014  E0.75 INCH       JOHNSON            IA   PUBLIC

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningDVNHenry, Lee, Van Buren45 min
Jun 16, 2:51 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson39 min
Jun 16, 3:22 PM CDTSevere Thunderstorm WarningDVNWashington53 min
Jun 16, 3:58 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson47 min
Jun 16, 5:17 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.